Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
Question: albumin/globulin ratio
|yahoo - Sat Dec 10, 2005 5:01 pm||
My globulin level is 4.2 and my albumin/globulin ratio is 0.8, which is considered to be low. I bruise easily. I also have ulcerative colitis and enteropathic arthritis. I take about 3 to 4 tramadol a day for pain management. Why is my A/G ration low?
|Dr. Safaa Mahmoud - Sun Jul 16, 2006 7:53 pm||
The normal serum ablumin range is 3.4 to 5.4 g/dL.
Absolute increase in serum albumin content is only seen after infusion of hyperoncotic albumin suspensions.
Relative increase is seen in cases of in hemoconcentration.
Decreased serum albumin is due to many causes which include:
-Decreased synthesis in malnutrition, malabsorption, liver disease, and other chronic diseases.
- Increased loss in nephrotic syndrome, many GI conditions, thermal burns, etc.
- Increased catabolism in thyrotoxicosis, cancer chemotherapy, Cushing's disease, familial hypoproteinemia.
GLOBULIN, A/G RATIO
Globulin is increased disproportionately to albumin resulting in decreasing the albumin/globulin ratio in disorders due to :
- Chronic inflammation Like inflammatory bowel diseases e.g. Ulcerative colitis.
- B-lymphocyte neoplasms such as myeloma and Waldenstrom's macroglobulinemia.
Decreased globulin may be seen in congenital or acquired hypogammaglobulinemic states.
I hope these informations are helpful.
I advise you to follow up with your doctor and to update him with any new symptoms.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.